Alert archive / Oklahoma / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 6, 2015, 11:52 AM CDT for 10 counties in Oklahoma. It took effect at Apr 6, 2015, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2015, 11:52 AM CDT (16:52 UTC)
- In effect from
- Apr 6, 2015, 2:00 PM CDT
- Expired
- Apr 6, 2015, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -576 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS84 KOUN 061652 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1152 AM CDT MON APR 6 2015 ...RED FLAG WARNING TODAY FAR WESTERN OKLAHOMA... OKZ004-005-009-010-014>016-021-033-034-070100- /O.NEW.KOUN.FW.W.0006.150406T1900Z-150407T0100Z/ /O.CON.KOUN.FW.A.0008.150408T1800Z-150409T0100Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM- HARMON-GREER- 1152 AM CDT MON APR 6 2015 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WINDY CONDITIONS... HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY ACROSS WESTERN OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON AND EVENING FOR WINDY CONDITIONS... HOT TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...2 PM UNTIL 8 PM TODAY. * WIND...SOUTHWEST 20 TO 25 MPH AND GUSTS NEAR 35 MPH. * HUMIDITY...7 TO 15 PERCENT. * TEMPERATURE...AROUND 90 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ006-011-022-035>037-TXZ083>085-087-088-070100- /O.CON.KOUN.FW.A.0008.150408T1800Z-150409T0100Z/ ALFALFA-MAJOR-WASHITA-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD- WILBARGER-KNOX-BAYLOR- 1152 AM CDT MON APR 6 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * TIMING...FROM 1 PM UNTIL 8 PM WEDNESDAY. * WIND...SOUTHWEST 20 TO 25 MPH AND GUSTS NEAR 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * TEMPERATURE...AROUND 90 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
2 follow-up statements
153 WWUS84 KOUN 062134 AAB RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 434 PM CDT MON APR 6 2015 ...RED FLAG WARNING THROUGH 8 PM THIS EVENING IN FAR WESTERN OKLAHOMA... ...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING IN WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS... OKZ004-005-009-010-014>016-021-033-034-070545- /O.CON.KOUN.FW.W.0006.000000T0000Z-150407T0100Z/ /O.CON.KOUN.FW.A.0008.150408T1800Z-150409T0100Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM- HARMON-GREER- 434 PM CDT MON APR 6 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WINDY CONDITIONS... HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY FOR FAR WESTERN OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS... HOT TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * TIMING...THROUGH 8 PM THIS EVENING. BETWEEN 1 AND 8 PM WEDNESDAY. * WIND...SOUTHWEST 20 TO 25 MPH AND GUSTS NEAR 35 MPH. * HUMIDITY...7 TO 20 PERCENT. * TEMPERATURE...85 TO 95 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ006-011-022-035>037-TXZ083>085-087-088-070545- /O.CON.KOUN.FW.A.0008.150408T1800Z-150409T0100Z/ ALFALFA-MAJOR-WASHITA-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD- WILBARGER-KNOX-BAYLOR- 434 PM CDT MON APR 6 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * TIMING...FROM 1 PM UNTIL 8 PM WEDNESDAY. * WIND...SOUTHWEST 20 TO 25 MPH AND GUSTS NEAR 30 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...AROUND 90 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ MBS
227 WWUS84 KOUN 070110 AAC RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 810 PM CDT MON APR 6 2015 ...FIRE WEATHER WATCH WEDNESDAY IN WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS... OKZ004-005-009-010-014>016-021-033-034-071200- /O.EXP.KOUN.FW.W.0006.000000T0000Z-150407T0100Z/ /O.CON.KOUN.FW.A.0008.150408T1800Z-150409T0100Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM- HARMON-GREER- 810 PM CDT MON APR 6 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS...HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA... ...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR WINDY CONDITIONS...HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY FOR FAR WESTERN OKLAHOMA... * WIND...SOUTHWEST 20 TO 25 MPH AND GUSTS NEAR 35 MPH ON WEDNESDAY. * HUMIDITY...10 TO 20 PERCENT ON WEDNESDAY. * TEMPERATURE...80 TO 90 DEGREES ON WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ006-011-022-035>037-TXZ083>085-087-088-071200- /O.CON.KOUN.FW.A.0008.150408T1800Z-150409T0100Z/ ALFALFA-MAJOR-WASHITA-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD- WILBARGER-KNOX-BAYLOR- 810 PM CDT MON APR 6 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS... HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS... * TIMING...FROM 1 PM UNTIL 8 PM WEDNESDAY. * WIND...SOUTHWEST 20 TO 25 MPH AND GUSTS NEAR 30 MPH WEDNESDAY. * HUMIDITY...10 TO 20 PERCENT ON WEDNESDAY. * TEMPERATURE...AROUND 90 DEGREES ON WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ MBS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 6, 11:45 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 6, 11:45 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT MON APR 6 2015
.UPDATE...
RED FLAG WARNING WILL BE ISSUED FOR FAR WESTERN OKLAHOMA. MINOR
TWEAKS TO WINDS AND TD/RH.
&&
.DISCUSSION...
IN COORD WITH AMA OFFICE WE WILL GO WITH A RED FLAG WARNING FOR
THIS AFTERNOON AND EARLY EVENING ACROSS FAR WESTERN OKLAHOMA. HOT
AND VERY DRY CONDITIONS EXPECTED FOR THIS AFTERNOON. WINDS ARE NOT
EXPECTED TO BE EXTREME BY ANY MEANS...BUT WITH ENOUGH MIXING THINK
WE WILL GET SLIGHTLY ABOVE NEEDED CRITERIA. UPDATE OUT
MOMENTARILY.
CANNOT RULE OUT AN ISOLATED STORM LATE THIS AFTERNOON FROM WESTERN
NORTH TEXAS UP THROUGH CENTRAL OKLAHOMA...PER RECENT HIGH-RES
MODEL OUTPUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 83 61 83 61 / 10 10 20 20
HOBART OK 88 56 86 57 / 10 10 10 10
WICHITA FALLS TX 88 63 86 63 / 10 10 20 10
GAGE OK 92 49 86 49 / 0 0 0 10
PONCA CITY OK 84 58 86 56 / 10 10 20 20
DURANT OK 79 66 80 66 / 20 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004-005-009-
010-014>016-021-033-034.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR OKZ004>006-009>011-014>016-021-022-033>037.
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ083>085-087-088.
&&
11/26Hazardous weather outlook, Apr 6, 5:04 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 504 AM CDT MON APR 6 2015 OKZ004>048-050>052-TXZ083>090-071015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 504 AM CDT MON APR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE STORMS EAST OF A LINE FROM WOODWARD TO CROWELL TEXAS...AND WEST OF A LINE FROM PONCA CITY TO WICHITA FALLS. A STRONG CAP WILL LIMIT STORM DEVELOPMENT...BUT IF ISOLATED STORMS DO DEVELOP...THEY MAY BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS. .FIRE WEATHER... HOT AND VERY DRY CONDITIONS WILL DEVELOP OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. WILDFIRE POTENTIAL WILL BE VERY HIGH IN THIS AREA. .FOG... PATCHES OF DENSE FOG WILL REDUCE VISIBILITIES TO AROUND 1/4 MILE IN SOUTHWEST OKLAHOMA EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY OVER MUCH OF THE WESTERN TWO THIRDS OF OKLAHOMA AND WESTERN NORTH TEXAS...AND AGAIN IN SOUTHEAST OKLAHOMA ON THURSDAY. LARGE HAIL AND STRONG WINDS WILL BE LIKELY WITH THE STRONGER STORMS. .FIRE WEATHER... LOW RELATIVE HUMIDITIES WILL OCCUR EACH AFTERNOON FROM WEDNESDAY THROUGH FRIDAY IN WESTERN OKLAHOMA AND ADJACENT PARTS OF TEXAS. WINDS ARE EXPECTED TO BE STRONGEST ON WEDNESDAY...AND A FIRE WEATHER WATCH IS IN EFFECT FOR THAT AFTERNOON AND EVENING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CMS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:42 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Greer and 10 more | 49 hr |
Nearby
Red Flag Warnings in Oklahoma, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.